Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 584, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 9, 2004, 12:52 AM CDT for Ellis County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2004, 12:52 AM CDT (05:52 UTC)
- Expired
- Jul 9, 2004, 1:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 157 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3705 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:43 PM CDT, 10 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 2:43 PM CDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 243 PM CDT THU JUL 8 2004 .DISCUSSION... HOT AND HUMID CONDITIONS WILL CONT OVR THE NEXT FEW DAYS. STORMS CONT TO DEVELOP ALONG OUTFLOW BNDRY IN NORTHEAST OK. BOUNDARY SHOWS UP WELL IN RADAR...MOVING SOUTH AND WEST. IF STORMS CONT TO DEVELOP WESTWARD ALONG BNDRY COULD AFFECT PORTIONS OF CENTRAL OK THIS EVENING. WILL MAKE ANY NEEDED LAST MINUTE CHANGES TO EVENING POPS BEFORE SEND PRODUCTS BASED ON CURRENT RADAR TRENDS. CONVECTION ALSO EXPECTED TO DEVELOP IN NORTHERN KANSAS/SOUTHERN NEBRASKA THIS AFTN/EVENING... EVENTUALLY DEVELOPING INTO AN MCS THAT COULD MOVE INTO NORTHERN AND CENTRAL PORTIONS OF OK...MAKING SHWRS/TSTMS POSSIBLE TONIGHT/FRI MORNING. ETA HAS CONSISTENTLY SHOWN THIS SCENARIO FOR SEVERAL MODEL RUNS. HOWEVER...IF THE CAP IS STRONGER THAN EXPECTED...CONDITIONS WILL REMAIN DRY. ETA ALSO INDICATING A SECOND WAVE OF SHWRS/TSTMS MOVING ACROSS THE FA DURING THE DAY FRI. THIS SECOND WAVE IS FROM CONVECTION WHICH IS EXPECTED TO DEVELOP IN EASTERN WY/WESTERN NE THIS AFTN/EVENING. HAVE ADDED SLIGHT CHANCE POPS TO NORTHERN AND CENTRAL PORTIONS OF FA FOR TONIGHT AND FRI MORNING. WILL LEAVE THE REMAINDER OF THE DAY DRY...HOWEVER IF THE SECOND AREA OF CONVECTION MAKES IT FAR ENOUGH SOUTH TO OKLAHOMA... POPS MAY NEED TO BE EXTEND FURTHER SOUTH IN FA AND INTO THE AFTN HOURS. UPR LOW IN EAST TX EXPECTED TO MOVE EAST TO WEST THIS WEEKEND ACROSS TEXAS...BRINGING A CHANCE FOR SHWRS/TSTMS ACROSS SOUTHERN PORTIONS OF FA. HOT DRY CONDITIONS EXPECTED EARLY NEXT WEEK. MODELS INDICATING A SHIFT TO NW FLOW BY THE MIDDLE OF NEXT WEEK. A COOL FRONT IS EXPECTED TO MOVE INTO FA WED/THU. HAVE ADDED POPS THU WITH NW FLOW AND FRONT IN AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 93 73 92 / 10 20 10 10 HOBART OK 74 94 72 95 / 10 10 10 10 WICHITA FALLS TX 75 93 73 93 / 10 10 10 20 GAGE OK 72 96 71 95 / 20 20 10 10 PONCA CITY OK 73 92 72 91 / 20 20 10 10 DURANT OK 75 91 74 89 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25
Hazardous weather outlook, Jul 8, 10:45 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT THU JUL 8 2004
OKZ004>048-050>052-TXZ083>090-091200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN
OKLAHOMA TONIGHT.
LOCATION...
THE SLIGHT RISK AREAS IS NORTH OF A LINE ROUGHLY FROM
ARNETT... TO WATONGA... TO STILLWATER.
TIMING...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY MORNING.
DISCUSSION...
THUNDERSTORMS THURSDAY EVENING OVER SOUTHWEST KANSAS AND THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLES WILL MOVE TOWARD NORTHERN
OKLAHOMA OVERNIGHT. A GENERAL WEAKENING TREND IS EXPECTED WITH THESE
THUNDERSTORMS... BUT IT REMAINS POSSIBLE FOR THESE STORMS TO PRODUCE
MARGINALLY SEVERE WEATHER. THE RISK OF SEVERE WEATHER WILL INCLUDE
WIND GUSTS UP TO 60 MPH AND DIME TO NICKEL HAIL WITH THE STRONGEST
STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER ROUGHLY THE
SOUTHEAST HALF OF OKLAHOMA SATURDAY AND SUNDAY. THE SEVERE WEATHER
THREAT WITH THESE STORMS WILL BE LOW. OTHERWISE...NO THUNDERSTORMS
ARE EXPECTED THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING JULY 9.
26In the hours before
Special weather statement, Jul 8, 10:26 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1026 PM CDT THU JUL 8 2004 OKZ004-090345- HARPER OK- 1026 PM CDT THU JUL 8 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF BUFFALO AT 1026 PM CDT...MOVING EAST AT 20 MPH. THE STORM WILL CONTAIN HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. CJS
Special weather statement, Jul 8, 10:55 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1055 PM CDT THU JUL 8 2004 OKZ004-005-010-090415- HARPER OK-WOODS OK-WOODWARD OK- 1055 PM CDT THU JUL 8 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST EAST OF BUFFALO... TO NEAR LAVERNE... WAS MOVING EAST AT 20 MPH. THE STORMS WILL BE MOVING INTO FAR NORTHERN WOODWARD AND NORTHWEST WOODS COUNTIES. HEAVY RAIN AND HAIL TO NEAR THE SIZE OF DIMES ARE LIKELY. CJS
Special weather statement, Jul 8, 11:50 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1150 PM CDT THU JUL 8 2004 OKZ004-009-090515- ELLIS OK-HARPER OK- 1150 PM CDT THU JUL 8 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF CATESBY AT 1150 PM CDT...MOVING EAST AT 20 MPH. CURRENT MOVEMENT OF THE STORM SHOULD BRING IT ACROSS FAR NORTHERN ELLIS AND POSSIBLY FAR SOUTHERN HARPER COUNTIES. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jul 9, 12:19 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1219 AM CDT FRI JUL 9 2004 OKZ009-090530- ELLIS OK- 1219 AM CDT FRI JUL 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF CATESBY AT 1219 AM CDT...MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jul 9, 12:33 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1233 AM CDT FRI JUL 9 2004 OKZ009-090545- ELLIS OK- 1233 AM CDT FRI JUL 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF GAGE AT 1233 AM CDT. ANOTHER STRON STORM WAS LOCATED JUST SOUTH OF CATESBY. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jul 9, 12:43 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1243 AM CDT FRI JUL 9 2004 OKZ009-090600- ELLIS OK- 1243 AM CDT FRI JUL 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. STRONG THUNDERSTORMS WERE LOCATED 9 MILES NORTHWEST OF SHATTUCK... AND 12 MILES NORTHWEST OF GAGE AT 1243 AM CDT...MOVING EAST SOUTHEAST AT 15 MPH. HAIL TO THE SIZE OF DIMES AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.